Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 117, NWS Jacksonville, FL

June 21, 2000Bacon County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2000, 6:46 PM EDT for Bacon County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2000, 6:46 PM EDT (22:46 UTC)
Expired
Jun 21, 2000, 7:30 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bacon County, GA

The radar

The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 212246
SVRJAX
GAC005-212330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 730 PM EDT

* AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF ALMA...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMA BY 655 PM EDT...
  NEW LACY BY 730 PM EDT...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLEYSS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 21, 3:00 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT WED JUN 21 2000

RADAR LOOP SHOWS CONVECTION FIRING OVER N FL WITH BEST COVERAGE SE
OF A JESUP TO HOMERVILL LINE. SFC ANALYSIS SHOWS A SUBTLE BUT
PERSISTENT TROUGH FROM AROUND SAV TO ABOUT GNV. THIS IS PROVIDING A
FOCUS FOR CURRENT CONVECTION. E COAST SEA BREEZE ALSO HELPING
TRIGGER CONVECTION FROM DUVAL COUNTY S TO FLAGLER. LITTLE ACTIVITY
OCCURRING IN INTERIOR SE GA SO THINK LOWER POPS THERE FOR TONIGHT
SEEMS REASONABLE COMPARED TO REMAINDER OF CWA.

FORECAST...MODELS IN GOOD AGREEMENT SHOWING THE 5H RIDGE WEAKENING
OVER THE CWA AS SHORTWAVE TROUGH APPROACHES THE E COAST THROUGH
EARLY FRI MORNING. MODELS TO VARYING DEGREES LOWER 500 MB TEMPS 1-2
DEG RESULTING IN FURTHER DESTABILIZATION. MEAN RH SHOULD STAY FAIRLY
HIGH AROUND 75 PERCENT DURING THE PD WITH LOW LEVEL TROUGHING
CONTINUING MAINLY NOTED ON THU. THIS WILL CONTINUE THE THREAT OF
SHRA AND TSRA WITH FAIRLY UNIFORM COVERAGE WITH GOOD INSTABILITY AND
AMPLE MOISTURE. BY 12Z FRIDAY...MODELS DROP A SHORTWAVE INTO CENTRAL
GA WITH ETA AND AVN DIFFERING ON TIMING BY FRI NIGHT. A WEAK FRONT
ASSOCIATED WITH 5H TROUGHING IN THE ERN U.S. WILL MOVE INTO GA
PROBABLY LATE THU OR MORE LIKELY FRI. THIS WILL FURTHER INCREASE
MOISTURE ADVECTION FROM THE WSW OUT OF THE GULF OF MEXICO. SFC RIDGE
WILL BE SHIFTING TO NEAR S FL BY 18Z FRI WHICH WILL MAINTAIN SIMILAR
INLAND AND COASTAL POPS. TEMPS SO FAR TODAY REACHED 88 AT JAX AND
THINK CLOUD COVER THU AND FRI WILL ALSO KEEP MAX TEMPS DOWN...A
LITTLE LOWER THAN ADVERTISED BY NGM MOS GUIDANCE. THANKS TLH FOR
COORDINATION.

MARINE...WINDS TO REMAIN SLY AT 10 KT AND OCCASIONAL 15 KT DURING
THE AFTN NEAR THE COAST. NO HIGHLIGHTS FOR THE PACKAGE AND PLAN
TO KEEP MENTION OF SHRA AND TSRA IN FORECAST.

PRELIM
AMG 71/91/71/92 2635
SSI 75/89/73/88 3635
JAX 72/93/72/92 3526
GNV 71/92/71/91 3636 02

.JAX...
.GA...NONE.
.FL...NONE.

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.